MAUDE Adverse Event Report: ABBOTT DIABETES CARE INC FREESTYLE LIBRE 14 DAY; FLASH GLUCOSE MONITORING SYSTEM

ABBOTT DIABETES CARE INC FREESTYLE LIBRE 14 DAY; FLASH GLUCOSE MONITORING SYSTEM
Model Number 71938-01
Medical Device Problem Code Product Quality Problem (1506)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/20/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer¿s product has been requested for investigation.A follow-up report will be filed once additional information is obtained.All pertinent information available to abbott diabetes care has been submitted.
 
Event or Problem Description
Customer reports their adc device is too hot to hold.No further details are available at this time.It is unknown if the customer's device was too hot to hold during use or while charging.There was no report of fire, smoke, explosion, or shock.It is unknown at this time if the charging cable and adapter used was the cable and adapter supplied by adc for use with the libre device.There was no report of death, serious injury, or mistreatment associated with this event.Issues involving thermal events occurring with adc freestyle libre and libre 2 readers is associated with report of corrections and removal number 2954323-02/09/23-001-c, submitted to the fda on 09-feb-23.Adc field action fa1005-2023 was issued to the us 09feb23.
 
Additional Manufacturer Narrative
Repeated attempts by adc to retrieve the product were unsuccessful and/or the customer discarded the product.The most probable root causes associated with this failure mode are disconnected, faulty or damaged components or misuse.However, mitigations are in place to reduce and prevent such issues.All vital functions are monitored by the system and, when necessary, function is suspended to safeguard against inaccurate results.All vital manufacturing steps are validated, monitored, and verified during manufacturing to ensure the system is in conformance with the verified design.Labeling is provided to instruct the user on the intended use of all vital parts of the system to minimize misuse.All complaints and complaint trends are investigated to determine if there is a product defect/ deficiency.If a product defect/ deficiency is identified, a risk evaluation is completed and compared to the risk management report, to ensure the risk profile has not changed.Additionally, as a part of abbott¿s post-market surveillance process, all risk evaluations with associated complaint data are reviewed annually to determine if the risk profiles have changed as compared to the product risk management reports.These monitoring processes ensure that all product risk profiles remain acceptable and have a positive benefit/ risk ratio.At this time product has not yet been returned.An extended investigation has been performed for the reported complaint.There was no indication that the product did not meet specification.The dhrs (device history review) for the libre reader were reviewed and the dhrs showed the libre reader passed all tests prior to release.In addition, the review determined that the correct cable and adapter were part of the reader kit pack and there was no indication that the product did not meet specifications.If the product is returned, the case will be re-opened, and a physical investigation will be performed.All pertinent information available to abbott diabetes care has been submitted.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
Reader (b)(6) has been returned and investigated.Visual inspection has been performed on the returned reader and no damage or evidence of fire was observed.No corrosion was observed.Visually inspected the returned usb charger and usb cable and no damage was observed.Performed load test on the usb charger and results were within specification.Performed a continuity test on the returned usb cable using cable tester and no problem was found.Visual inspection has been performed on the power adapter and no issues were observed.The power adapter voltage was measured to be within specification.The returned reader was further investigated and de-cased.Visual inspection has been performed on the de-cased reader's pcba (printed circuit board assembly) and no evidence of fire was observed.The returned battery voltage was measured, and a power consumption test was performed, and both were within specification.The current draw on the returned reader was within specification.Reader was also monitored under thermal camera during operation, where no abnormal hot spots were observed.There was no evidence observed that would cause the reader to become ¿too hot to hold" as reported by the customer.Therefore, the issue is not confirmed.All pertinent information available to abbott diabetes care has been submitted.

Brand Name
FREESTYLE LIBRE 14 DAY
Common Device Name
FLASH GLUCOSE MONITORING SYSTEM
Manufacturer (Section D)
ABBOTT DIABETES CARE INC
1360 south loop road
alameda CA 94502 7001
Manufacturer Contact
audra fuentes
1360 south loop road
alameda, CA 94502-7001
5107495297
MDR Report Key17296424
Report Number2954323-2023-29675
Device Sequence Number3863625
Product Code PZE
UDI-Device Identifier00357599000981
UDI-Public00357599000981
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P160030
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number71938-01
Device Catalogue Number71936
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2023
Supplement Date Received by Manufacturer08/11/2023
02/06/2024
Initial Report FDA Received Date07/11/2023
Supplement Report FDA Received Date08/14/2023
03/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/04/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
QUALITY RECORD QR869779
Patient Sequence Number1
Patient SexMale